MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebv0370 showed no other similar product complaint(s) from this lot number.H3 other text : not yet returned for evaluation.
 
Event or Problem Description
It was reported by facility that the nurse attempted to insert a picc into a patient¿s left ac vein, met resistance, and was then unable to withdraw the guide wire.It was stated the rn secured the guide wire, assessed the patient and it was determined that the wire would require surgical intervention in order to remove it.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the guidewire could not be withdrawn was confirmed, and it appeared that the guidewire was damaged during use.One 0.018¿ x 50cm guidewire was returned for investigation.A knot was observed in the distal coiled segment of the guidewire.The knot was located 5mm from the distal tip of the guidewire.A microscopic examination revealed blood residue within the coils of the guidewire.Dislocations in the coil wire were observed proximal to the knot.The weld tip was present at the distal tip of the guidewire.A tactual investigation revealed that the weld tip was intact.Due to the evidence of use on the guidewire, the wire may have inadvertently folded over itself and was twisted into a knot within the vessel.The knot increased the cross sectional area of the guidewire and most likely caused the reported inability to withdraw.No manufacturing related defects were noted on the complaint sample.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebv0370 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7250083
Report Number3006260740-2018-00152
Device Sequence Number13725780
Product Code LJS
UDI-Device Identifier00801741096273
UDI-Public(01)00801741096273
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000408
Device Lot NumberREBV0370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;